Oregon, 2005Heavy Snow in Oregon, March 28 to 29, 2005
March 28 to 29, 2005 · NWS MFR · 1 event in 1 county or zone
A Snow Advisory was in effect for Oregon zones ORZ025/027/028 at this time. A number of stations reported snowfall that verified the advisory.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Snow Advisory was in effect for Oregon zones ORZ025/027/028 at this time. A number of stations reported snowfall that verified the advisory. This was the only report that verified a warning. It appears that a Snow Advisory was the appropriate product for most of this area during this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 28, 5:00 AM PST, 3 hours earlier.
Area forecast discussion, Mar 28, 5:00 AM PST, 3 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
500 AM PST MON MAR 28 2005
.DISCUSSION...
CLASSIC WINTER LIKE STORM SYSTEM OVERHEAD HAS BROUGHT MUCH WIND AND
A FEW RECORD RAINS TO SOUTHWESTERN OREGON. A SHOWERY REGIME IS
CURRENLY AFFECTING THE CWA WITH SOME ENHANCEMENT FROM A PASSING
SHORT WAVE. EXPECT TO SEE SHOWERS DECREASE TODAY AS TROUGH AXIS
CONTINUES EAST. SECONDARY SHORT WAVE TONIGHT WILL BRING YET ANOTHER
ROUND OF HEAVY SHOWERS TO THE AREA...MAINLY IN THE MTS. INTENSE
NORTHWESTERLY JET LINING UP WITH THE BEAR CREEK PORTION OF THE
ROGUE VALLEY MAY BRING SIGNIFICANT RAINS TO MEDFORD/ASHLAND
TONIGHT...BUT MODELS DO NOT PICK UP ON THIS SCENARIO DUE TO THE
LOW RESOLUTION. SOUTHWESTERN OREGON LIES IN THE LEFT EXIT REGION
OF 140+KT JET TONIGHT WITH EXCELLENT VALUES OF OMEGA. SNOW LEVELS
SHOULD BE AT THEIR LOWEST POINT OVERNIGHT...FROM 3000 TO 3500 FT...
THEREFORE EXPECTING SOME GOOD SNOWS FROM THIS WAVE. WILL ISSUE A
SNOW ADVISORY FOR ZONE 80 IN W SIKIYOU CTY ABOVE 3000 FT AND ALSO
ZONES 27 AND 28 IN OREGON (CASCADE/SISKIYOUS). IT WILL BE A SHORT
EVENT AS WAVE IS MOVING QUITE RAPIDLY...SO AMOUNTS WILL BE LIMITED.
AFTER THIS PASSES... A FEW DRY DAYS ARE EXPECTED AS RIDGE WILL
PROGRESS ONTO WEST COAST.
.LONG TERM...BY THE END OF THE WEEK...ANOTHER TROUGH WILL MOVE OVER
THE WEST COAST ALONG WITH A SERIES OF SHORT WAVES. IT APPEARS THAT
THIS TROUGH WILL ALSO TAP SUBTROPICAL MOISTURE AND BRING THE THREAT
OF SIGNIFICANT PRECIPITATION. THE TIMING OF THE TROUGH AND THE
RECENT VOLATIVITY OF THE MODEL SOLUTIONS FOR THIS TIME PD HAVE
RESULTED IN A BROAD BRUSH APPROACH TO POPS FOR NEXT WEEKEND. WILL
REFINE FORECAST AS OUTLOOK SOLIDIFIES OVER THE NEXT FEW DAYS.
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FLORENCE OREGON TO CA BORDER 0-60 NM.
...SNOW ADVISORY CASCADE FOOTHILLS OF DOUGLAS COUNTY ABOVE 3000
FEET 10 PM TONIGHT UNTIL 10 AM TUESDAY.
...SNOW ADVISORY CASCADES AND SISKIYOUS ZONES 27-28 10 PM
TONIGHT UNTIL 10 AM TUESDAY.
CA...SMALL CRAFT ADVISORY OREGON BORDER TO PT ST GEORGE CA 0-60 NM.
...SNOW ADVISORY WESTERN SISKIYOU COUNTY ABOVE 3500 FEET ZONE 80
10 PM TONIGHT UNTIL 10 AM TUESDAY.
&&
ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD
BERTEAUHazardous weather outlook, Mar 28, 6:45 AM PST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
645 AM PST MON MAR 28 2005
CAZ080-291430-
WESTERN SISKIYOU COUNTY-
645 AM PST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY FROM 10 PM TONIGHT THROUGH 10 AM TUESDAY FOR ABOVE
3500 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW ADVISORY ENDS 10 AM TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.
ORZ024-291430-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
645 AM PST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
RIVER STATEMENT FOR THE ILLINOIS RIVER NEAR KERBY. SEE PDXFLSMFR FOR
FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ025-291430-
EASTERN DOUGLAS COUNTY FOOTHILLS-
645 AM PST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY FROM 10 PM TONIGHT THROUGH 10 AM TUESDAY MORNING ABOVE
3000 FEET. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW ADVISORY ENDS 10 AM TUESDAY OTHER WISE NO HAZARDOUS WEATHER IS
EXPECTED.
ORZ027-028-291430-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
645 AM PST MON MAR 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY FROM 10 PM TONIGHT THROUGH 10 AM TUESDAY. SEE
PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW ADVISORY ENDS AT 10 AM TUESDAY. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED.
GERIG
In the hours before
Local storm report, Mar 28, 7:56 AM PST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
756 AM PST MON MAR 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 NE GOLD BEACH 42.45N 124.37W
03/28/2005 1.94 INCH CURRY OR TRAINED SPOTTER
PAST 24 HRS ENDING AT 7 AM.
0700 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
03/28/2005 3.07 INCH JOSEPHINE OR TRAINED SPOTTER
PAST 24 HRS ENDING AT 7 AM.
0700 AM HEAVY RAIN 1 SE PORT ORFORD 42.74N 124.48W
03/28/2005 1.50 INCH CURRY OR TRAINED SPOTTER
12 HRS FROM 12 NOON SUNDAY TO MIDNIGHT SUNDAY.
&&
GERIGLocal storm report, Mar 28, 7:57 AM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
757 AM PST MON MAR 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 NE GOLD BEACH 42.45N 124.37W
03/28/2005 1.94 INCH CURRY OR TRAINED SPOTTER
PAST 24 HRS ENDING AT 7 AM.
0700 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
03/28/2005 3.07 INCH JOSEPHINE OR TRAINED SPOTTER
PAST 24 HRS ENDING AT 7 AM.
0700 AM HEAVY RAIN 1 SE PORT ORFORD 42.74N 124.48W
03/28/2005 1.50 INCH CURRY OR TRAINED SPOTTER
12 HRS FROM 12 NOON SUNDAY TO MIDNIGHT SUNDAY.
&&
GERIGHeavy Snow, South Central Oregon Cascades
- When
- March 28, 8:00 AM PST to March 29, 8:00 AM PST
- Where
- South Central Oregon Cascades forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.801, -122.519 (the zone’s center; the record gives no point)
The cooperative observer at Lemolo #1 Forebay recorded 19.5 inches of snow in 24 hours.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 28, 20051 death · 1 event
- Lightning Strike in Pennsylvania, March 28, 2005$140,000 · 1 event
- Flood in New York, March 28 to 29, 2005$100,000 · 1 event
- Flooding in Rhode Island, March 28 to 31, 2005$50,000 · 4 events
- Flash Flood in Georgia, March 28, 2005$50,000 · 1 event
- Flash Flood in New York, March 28, 2005$50,000 · 1 event
- Strong Wind in Florida, March 28, 2005$25,000 · 1 event
- Flooding in Indiana, March 28, 2005$20,000 · 5 events
- Winter Weather in Vermont, March 28, 2005$20,000 · 4 events
- Flood in Pennsylvania, March 28 to 31, 2005$20,000 · 1 event
- Flood in New York, March 28 to 31, 2005$20,000 · 1 event
- Flood and Heavy Rain in New York, March 28 to 29, 200512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442105.